Florida, 2001

Flood in Florida, June 11, 2001

June 11, 2001 · NWS TAE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 8:55 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 11, 8:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EDT MON JUN 11 2001

AN INTERESTING DAY. THE REMNANTS OF ALLISON LOOK REALLY GOOD FOR
REMNANTS...A STRONG FEEDER BAND MOVING ACROSS MOB AREA LOOKS LIKE IT
HAS A GOOD CHANCE TO HOLD TOGETHER AND GET TO MY CWA. VISIBLE
SATELLITE IMAGERY SHOWS TOTAL CLOUD COVER OVER MY AREA WITH MOST
CONVECTION STILL WEST OF US. AREA TEMPS ARE MIXED...WITH AL AND FL
RUNNING COOLER THAN GUIDANCE AND GA RUNNING WARMER THAN GUIDANCE.
MAY HAVE TO ADJUST TEMPS IN ZONES. PRELIMINARY RAINFALL ESTIMATES
SHOW WE WILL NEED TO WATCH OUR ALABAMA AND PANHANDLE BASINS FOR
POSSIBLE FLOODING. OUR UPPER AIR SYSTEM WILL BE INOPERATIVE UNTIL WE
GET PARTS SHIPPED FROM KANSAS CITY AND THROUGH ATLANTA. INCOMING
RAIN/STORMS MAY DELAY FLIGHTS SO WE DONT EVEN ESTIMATE RESTORE
TIME. MARINE WINDS ARE PICKING UP...EXPECT TO UPGRADE TO SCA AT
LEAST FOR WESTERN WATERS ON UPDATE...WILL TRY TO WAIT FOR ONE MORE
OB.

FIRE WEATHER: DO NOT EXPECT ANY HEADLINES FOR THE NEXT COUPLE OF
DAYS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

AFD

In the hours before

Special weather statement, Jun 11, 5:00 AM EST, 5 hours before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON JUN 11 2001

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES MOVING INTO
THE AREA AND A SLIGHT RISK OF RIP CURRENTS ALONG THE FLORIDA
PANHANDLE AND BIG BEND TODAY...

THE REMNANTS OF TROPICAL STORM ALLISON WILL PUSH EAST TODAY TOWARD
NORTH FLORIDA...ALABAMA AND GEORGIA...AND DEVELOP SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE.
THE THREAT FOR SEVERE STORMS IS LOW. STORM SPOTTER ACTIVATION IS NOT
EXPECTED.

ALSO...A SLIGHT RISK OF RIP CURRENTS WILL BE POSSIBLE ALONG THE
FLORIDA PANHANDLE AND BIG BEND COASTS. BEACH GOERS AND SWIMMERS
SHOULD USE CAUTION IN THE NEAR SHORE WATERS.  YOU ARE STRONGLY
URGED TO REVIEW RIP CURRENT SAFETY ACTIONS...AND ONLY SWIM AT
BEACHES SERVICED BY LIFEGUARDS. USE GOOD AND CAREFUL JUDGMENT WHEN
DECIDING TO SWIM TODAY...ESPECIALLY IF YOUNGER PERSONS ARE IN YOUR
GROUP...AND HEED ANY CAUTIONARY WARNINGS GIVEN BY LOCAL OFFICIALS.

IF CAUGHT IN A RIP CURRENT WHILE SWIMMING...DO NOT PANIC.  DO NOT
TRY TO SWIM AGAINST THE CURRENT AS THIS CAN BE VERY DIFFICULT...EVEN
FOR AN EXPERIENCED SWIMMER.  IF YOU CAN...TREAD WATER AND FLOAT.
CALL OR WAVE FOR ASSISTANCE.  YOU CAN ALSO TRY TO SWIM PARALLEL TO
SHORE UNTIL YOU ARE OUT OF THE STRONG CURRENT...THEN SWIM DIRECTLY
TO SHOR<E. DO NOT SWIM ALONE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MCT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bay

When
June 11, 10:00 AM EST to 3:00 PM EST
Where
Bay County, Countywide
Property damage
$125,000
Reported by
EMERGENCY MANAGER
Coordinates
30.238, -85.633 (the zone’s center; the record gives no point)

Numerous roads closed in Panama City and Springfield, with a few washouts. Saturated grounds were responsible for several downed trees and power lines. Between three and five inches of rain fell since midnight from the remnants of Tropical Storm Allison. Reported by the Bay County EMA.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251411.